MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Genital Bleeding (4507); Pelvic Pain (4865)
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4).Perforations "[perforation of organ]".Bleeding "[genital bleeding]".Severe pain "[pelvic pain female]".Difficulties with insertion or removal "[device insertion difficult]".Difficulties with insertion or removal "[device difficult to remove]".Case narrative: this spontaneous case was reported by a consumer and describes the occurrence of perforation ("perforations"), genital haemorrhage ("bleeding") and pelvic pain ("severe pain") in a female patient who had essure inserted for female sterilisation.Product or product use issues identified: device insertion difficult ("difficulties with insertion or removal") and device difficult to remove ("difficulties with insertion or removal").There was no information on the patient's medical history or concurrent conditions.On an unknown date, the patient had essure inserted.On unknown dates she experienced perforation (seriousness criteria hospitalisation and medically important), genital haemorrhage (seriousness criterion hospitalisation) and pelvic pain (seriousness criterion hospitalisation).At the time of the report, all of the events were resolving.The reporter considered genital haemorrhage, pelvic pain and perforation to be related to essure administration.Further company follow-up with the consumer is not possible.Case comments: based on the available information, a review of our complaint records and other relevant data will be conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.
 
Additional Manufacturer Narrative
Bayer case number: (b)(4) perforations "[perforation of organ]", bleeding "[genital bleeding]", severe pain "[pelvic pain female]", difficulties with insertion or removal "[device insertion difficult]", difficulties with insertion or removal "[device difficult to remove]".Case narrative: this spontaneous case was reported by a consumer and describes the occurrence of perforation ("perforations"), genital haemorrhage ("bleeding") and pelvic pain ("severe pain") in a female patient who had essure inserted for female sterilisation.Product or product use issues identified: device insertion difficult ("difficulties with insertion or removal") and device difficult to remove ("difficulties with insertion or removal").There was no information on the patient's medical history or concurrent conditions.On an unknown date, the patient had essure inserted.On unknown dates she experienced perforation (seriousness criteria hospitalisation and medically important), genital haemorrhage (seriousness criterion hospitalisation) and pelvic pain (seriousness criterion hospitalisation).At the time of the report, all of the events were resolving.The reporter considered genital haemorrhage, pelvic pain and perforation to be related to essure administration.The reporter commented: essure has been taken off the market but remains in the bodies of thousands of brazilian women, causing harm.The permanent contraceptive device was banned by national health agencyagency following reports of serious complications.Quality-safety evaluation of ptc: for essure: no defect could be confirmed by the manufacturer.All product batches have met the specifications regarding labeling, material, and process controls at time of release.Trend analyses of complaints are reviewed regularly; no signal was observed with regard to the reason for the reported complaint.The risk management file was reviewed, and an update was not deemed required.A technical investigation of the complaint sample and batch record review could not be conducted, as no sample or batch number were available.The most recent follow-up information incorporated above includes data received on: 11-sep-2026: quality safety evaluation of product technical complaint.Further company follow-up with the consumer is not possible.Case comments: based on the available information, a review of our complaint records and other relevant data was conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50609704
Report Number2951250-2026-00280
Device Sequence Number10732909
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/05/2026
09/11/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date09/07/2026
09/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale